Cystocele/Rectocele, Paravaginal Repair - vaginal bleeding after 3 1/2 months
Aug 29 I had cystocele/rectocele, paravaginal repair. I thought that I was pretty much healed then started to have a bloody vaginal discharge. Doctor said that I had "granulation tissue" and he prescribed estrace 3 times per week. At first, I seemed to have a positive response to the estrace treatment. For some reason I have had difficulty remembering to take it on the exact day I should, but have still been using the medicine. Now my vagina feels tight when I insert the applicator and I have bleeding the next day.
Also, since the time I had this surgery, I was hospitalized for very low blood potassium & sodium levels for 4 days and I have had carpal tunnel release surgery. I don't think these have anything to do with the bleeding, but they are a part of my history so I thought I should mention them.
Hormone treatment can be very beneficial to assist healing of tissues after POP surgery. I don't think the bleeding is related to using the applicator, it has to be either hormone fluctuation or a complication from your procedure. How long are you on the hormone treatment? Are you using any other hormone replacement therapy (like for menopause)? Has your physician taken a look inside since you've been using the estrogen? Was this a urogyn who did the procedure or was it a gynecologist?
You're right, the other items have nothing to do with the bleeding,
As far as I know, I will just be on the hormone treatment until the one tube is empty. That is the only hormone therapy I'm on. I did have a complete hysterectomy probably 20 years ago and took Premarin for several years, but no longer take it. Yes, he was a urogynecologist.
I probably should give him a call. I just hate to go in if it's nothing. It only happens the morning after the application of the medicine.
The bleeding is a flag at this point in the heal curve, you really should call him. You may be able to give the specifics to a nurse practitioner over the phone and see if she can answer why this is occurring but if that is not possible you should see the urogyn again. By this stage of healing bleeding should not be occurring.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.